Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 19, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at May 30, 2018, 2:34 PM PDT for Elko County, Eureka County, Nevada. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 2:34 PM PDT (21:34 UTC)
- Expired
- May 30, 2018, 3:30 PM PDT
- In force
- 56 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Elko County, NV, Eureka County, NV
The radar
The Elko radar (KLRX), 71 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WUUS55 KLKN 302134 SVRLKN NVC007-011-302230- /O.NEW.KLKN.SV.W.0019.180530T2134Z-180530T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Elko NV 234 PM PDT WED MAY 30 2018 The National Weather Service in Elko Nevada has issued a * Severe Thunderstorm Warning for... Central Elko County in northeastern Nevada... Northwestern Eureka County in north central Nevada... * Until 330 PM PDT * At 233 PM PDT, an area of several thunderstorms over northern Eureka County and southwest Elko County was moring northeast at around 30 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Interstate 80, Elko, Carlin, South Fork, Crescent Valley, Pine Valley, Dunphy, Beowawe, Jiggs, Ryndon, Emigrant Pass, Spring Creek, Palisade, Adobe Summit, Willow Creek Reservoir, Lamoille Summit, North Area Mine, Emigrant Mine, South Area Mine and Halleck. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4031 11568 4037 11657 4125 11656 4117 11530 TIME...MOT...LOC 2133Z 192DEG 49KT 4043 11611 HAIL...0.88IN WIND...60MPH $$ bb
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:25 AM PDT, 12 hours 9 minutes earlier.
Area forecast discussion, May 30, 2:25 AM PDT, 12 hours 9 minutes before
Area Forecast Discussion National Weather Service Elko NV 225 AM PDT Wed May 30 2018 .SYNOPSIS...Another trough of low pressure will move in from the Pacific. Showers and thunderstorms will once again spread across northern and central Nevada today and Thursday. Dry and warm weather is expected for the weekend. && .SHORT TERM...Today through Thursday. Currently there is an area of showers moving into Humboldt County from Pershing County via the Winnemucca area. Showers continue to develop to the west of the LKN CWFA. Updated the forecast earlier noticing that the GFS model is the only longer term model to pick up on the pre-frontal wave development. The RAP and NMM do show some banded QPF. So convection is starting early. A low pressure trough will be moving inland off the Pacific. Diffluent flow will be prevalent over the LKN CWFA. The upper level jet core will slowly move aloft of northern Nevada although is not very strong. Still, over northern Elko County, CAPE values are over 1,000 J/Kg. Think there is enough instability for nocturnal thunderstorms again tonight. Pre-frontal warming will be strong today with the strengthening southwest flow aloft. Cooler air will infiltrate the state on Thursday. Winds will be quite breezy over parts of central Nevada this afternoon and again Thursday afternoon. High temperatures will be in the 80s today and the 70s on Thursday. Low temperatures will be in the 40s. .LONG TERM...Thursday night through next Wednesday Models are in good agreement and forecast confidence is higher than normal that a dry, sun- filled, and warmer weekend is on the way to northern and central Nevada for a change. A lingering cold front that moved through earlier in the day moves into UT by early Friday morning. Look for dry conditions to return for the daytime on Friday and continuing into the weekend. Forecast confidence falls beyond Monday as models struggle to handle the exact placement of the next Pacific NW storm system. Expect widespread daytime highs in the 80s through Monday. Overnight lows will range from the 40s and 50s through the period. && .AVIATION....There is a marginal risk for strong to isolated severe thunderstorms storms across northeastern Nevada later this afternoon and evening with the potential for strong winds and small hail. A front is slowly working its way across the region this morning. Morning convection over KWMC has diminished. Expect additional storms to develop along this front later this afternoon and into the evening. Brief MVFR conditions are possible in the heaviest storms. Convection will be limited to KBAM, KEKO, and KELY. Convection looks to stay north of KTPH. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/89/89
Hazardous weather outlook, May 30, 4:14 AM PDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 414 AM PDT Wed May 30 2018 NVZ030-031-033>041-311115- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 414 AM PDT Wed May 30 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and Tonight. A Pacific trough of low pressure and associated cold front will approach Nevada today. A few strong to isolated severe thunderstorms could develop later this afternoon and evening, primarily across central and northeast parts of the state. Main threats would include: locally heavy downpours that could cause flooding, strong downburst or outflow winds, hail, and dangerous cloud-to- ground lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low pressure will move through the state Thursday. More isolated severe thunderstorms will be possible across northern Elko County. Main threats would include: locally heavy downpours that could cause flooding, strong downburst or outflow winds, hail, and dangerous cloud-to- ground lightning. Winds will be breezy south of highway 50 in central Nevada. Dry weather is expected Friday into early next week with much warmer temperatures over the weekend. A weak and mainly dry cool front could lower temperatures back down closer to normal across northern Nevada by Monday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. LW
In the hours before
Special weather statement, May 30, 1:45 PM PDT, 49 minutes before
Special Weather Statement National Weather Service Elko NV 145 PM PDT WED MAY 30 2018 NVZ036-037-302130- Southern Lander County and Southern Eureka County NV- Northern Lander County and Northern Eureka County NV- 145 PM PDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EUREKA COUNTY UNTIL 230 PM PDT... At 144 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Grass Valley, moving north at 20 mph. Wind gusts of 50 to 55 mph and pea size hail will be possible with this storm. This storm will remain over mainly rural areas of west central Eureka County. LAT...LON 3996 11629 3999 11649 4027 11645 4023 11612 TIME...MOT...LOC 2044Z 194DEG 15KT 4002 11636 SH
Special weather statement, May 30, 1:56 PM PDT, 38 minutes before
Special Weather Statement National Weather Service Elko NV 156 PM PDT WED MAY 30 2018 NVZ036-038-302145- Southwest Elko County NV- Northern Lander County and Northern Eureka County NV- 156 PM PDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LANDER... SOUTHWESTERN ELKO AND NORTHWESTERN EUREKA COUNTIES UNTIL 245 PM PDT... At 156 PM PDT, Doppler radar was tracking a strong thunderstorm near Crescent Valley, moving northeast at 30 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Beowawe and Crescent Valley. LAT...LON 4025 11658 4034 11675 4068 11651 4054 11612 TIME...MOT...LOC 2056Z 219DEG 28KT 4033 11660 SH
Special weather statement, May 30, 2:09 PM PDT, 25 minutes before
Special Weather Statement
National Weather Service Elko NV
209 PM PDT WED MAY 30 2018
NVZ037-040-302200-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
209 PM PDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER AND
NORTHWESTERN NYE COUNTIES UNTIL 300 PM PDT...
At 209 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Gabbs, moving northeast at 30 mph.
Wind gusts 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern Lander
and northwestern Nye Counties.
LAT...LON 3903 11804 3909 11778 3911 11780 3914 11779
3914 11781 3915 11778 3916 11779 3919 11774
3923 11772 3919 11762 3894 11788
TIME...MOT...LOC 2109Z 227DEG 24KT 3902 11790
SHSpecial weather statement, May 30, 2:12 PM PDT, 22 minutes before
Special Weather Statement
National Weather Service Elko NV
212 PM PDT WED MAY 30 2018
NVZ037-302200-
Southern Lander County and Southern Eureka County NV-
212 PM PDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LANDER COUNTY UNTIL
300 PM PDT...
At 212 PM PDT, Doppler radar was tracking a strong thunderstorm near
New Pass Summit, moving north at 25 mph.
Wind gusts 40 to 50 mph and pea size hail will be possible with this
storm.
This storm will remain over mainly rural areas of south central
Lander County.
LAT...LON 3983 11749 3985 11747 3979 11712 3952 11728
3955 11749 3961 11748 3962 11746 3964 11749
3968 11746 3970 11749 3974 11748 3977 11750
TIME...MOT...LOC 2112Z 183DEG 20KT 3957 11735
SHSpecial weather statement, May 30, 2:14 PM PDT, 20 minutes before
Special Weather Statement National Weather Service Elko NV 214 PM PDT WED MAY 30 2018 NVZ031-034-038-039-302215- Southwest Elko County NV-Northern Elko County NV- South Central Elko County NV- Ruby Mountains and East Humboldt Range NV- 214 PM PDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 315 PM PDT... At 213 PM PDT, Doppler radar was tracking a strong thunderstorm near Ruby Valley, moving north at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Wells, Ruby Valley, Clover Valley, Deeth, Angel Lake, Lamoille Canyon, Moor Summit, Secret Pass and Star Valley. LAT...LON 4043 11468 4046 11547 4121 11543 4122 11455 TIME...MOT...LOC 2113Z 182DEG 27KT 4070 11517 bb
Special weather statement, May 30, 2:25 PM PDT, 9 minutes before
Special Weather Statement National Weather Service Elko NV 225 PM PDT WED MAY 30 2018 NVZ031-034-036-038-302215- Southwest Elko County NV-Northern Elko County NV- Ruby Mountains and East Humboldt Range NV- Northern Lander County and Northern Eureka County NV- 225 PM PDT WED MAY 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELKO AND NORTH CENTRAL EUREKA COUNTIES UNTIL 315 PM PDT... At 225 PM PDT, Doppler radar was tracking an area of strong thunderstorms near Jiggs, moving north at 45 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Elko, Carlin, South Fork, Lee, Lamoille, Jiggs, Ryndon, Spring Creek, Adobe Summit, Lamoille Summit, Emigrant Mine, South Area Mine and Halleck. LAT...LON 4044 11544 4030 11605 4099 11627 4116 11541 TIME...MOT...LOC 2125Z 192DEG 39KT 4050 11566 99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:14 PM PDT | Special Weather Statement | LKN | Lander | 46 min |
| May 30, 12:37 PM PDT | Special Weather Statement | LKN | Eureka | 38 min |
| May 30, 1:07 PM PDT | Special Weather Statement | LKN | 38 min | |
| May 30, 1:30 PM PDT | Special Weather Statement | LKN | Eureka | 45 min |
| May 30, 1:42 PM PDT | Special Weather Statement | LKN | 48 min | |
| May 30, 1:45 PM PDT | Special Weather Statement | LKN | Eureka | 45 min |
| May 30, 1:56 PM PDT | Special Weather Statement | LKN | 49 min | |
| May 30, 2:03 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 27 min |
| May 30, 2:08 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 52 min |
| May 30, 2:09 PM PDT | Special Weather Statement | LKN | 51 min | |
| May 30, 2:12 PM PDT | Special Weather Statement | LKN | Lander | 48 min |
| May 30, 2:14 PM PDT | Special Weather Statement | LKN | Elko | 61 min |
| May 30, 2:25 PM PDT | Special Weather Statement | LKN | 50 min | |
| May 30, 2:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| May 30, 2:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| May 30, 2:48 PM PDT | Special Weather Statement | LKN | Elko | 57 min |
| May 30, 2:53 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 37 min |
| May 30, 2:56 PM PDT | Special Weather Statement | LKN | Lander | 49 min |
| May 30, 3:29 PM PDT | Special Weather Statement | LKN | Elko | 61 min |
| May 30, 3:34 PM PDT | Special Weather Statement | LKN | Elko | 41 min |
| May 30, 3:55 PM PDT | Special Weather Statement | LKN | Lander | 65 min |
| May 30, 4:01 PM PDT | Special Weather Statement | LKN | 59 min | |
| May 30, 4:23 PM PDT | Special Weather Statement | LKN | 37 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.